BiPolar (BP), Abilify, TD, TrueHope

Discussion in 'General Parenting' started by miles2go, Feb 26, 2010.

  1. miles2go

    miles2go Member

    So psychiatrist looked at difficult child's tongue and thinks that the little movements he sees around the edges may be tardive dyskinesia from Ablfy.
    Anyone has seen anything of the sorts? When he's stressed, tired, manic he starts moving his tongue about checking out missing teeth etc. Says can't stop. And I guess these little movements going on much of the time.
    psychiatrist got him now started on vitamin B building up to 400mg/day, and if this doesn't help we have to stay away from this whole medication family and start looking at lithium, depakote, tryleptal. Dang.
    psychiatrist says still not sure about his cases of TD in kids, sometimes they go away (after stopping medication) so fast, TD would take longer.
    psychiatrist also suggested I look at -- anyone here has any experience with the stuff?
    Me -- married dad
    wife -- BiPolar (BP)
    difficult child (8,m) BiPolar (BP) ablfy 10mg
  2. Wiped Out

    Wiped Out Well-Known Member Staff Member

    The true hope I don't know anything about but did glance at their website-it looks interesting.

    My difficult child did have TD from Abilify. He is unable to use the other APs in that line but does use Loxapine which is another AP which has been helpful.
  3. smallworld

    smallworld Moderator

    My son had a dystonic reaction to Risperdal (wormlike tongue movements), but then was able to use Seroquel for over a year with positive results (both Risperdal and Seroquel are in the same class of medications as Abilify). We were told by a neurologist (who has experience with movement disorders) that Seroquel is the least likely of the atypical antipsychotics to cause movement disorders.

    I've been told that Vitamin E is helpful for movement disorders. Cogentin is a medication that counteracts the movement disorders caused by atypical antipsychotics.

    Good luck.
  4. crazymama30

    crazymama30 Active Member

    husband had td originally from geodon and we stopped untill the td went away, then went to abilify and it came back. He has taken Seroquel and that did not cause td, but it did not work either. husband's tardive is gone now unless he gets really anxious.

    difficult child(knock on wood) has had no problems and he takes abilify--2mg in the morning and 5mg in the evening. I hope your difficult child's td goes away. husband had a hard time with it---had sores on his tongue and insides of his cheeks.
  5. miles2go

    miles2go Member

    Thank you all. Crazymama, I take it you husband's td was also tongue-related? What sort (rolling/sticking out/?)?
    Can you people give me a sense how long on the medication, then how long on the medication after td appeared, then how long after medication discontinued / reduced did it disappear? Did is disappear after dose reduction or did you have to completely eliminate the medication each time?
    Thanks again.
  6. crazymama30

    crazymama30 Active Member

    With husband it was tongue and jaw. His jaw would move back and forth and pop. His tongue just flicked about, I never saw the tongue movements but the jaw movements were impressive. With husband the td appeared after we got to 80mg of Geodon. It got better after a month off of it, and then psychiatrist tried abilify (he is schizoaffective so he really did need an ap--still does but cannot take them). It came back after we got to 20 or 30mg of Abilify and that time took months to go away.

    Wtih that being said, adults and children can react to medications very differently, and my husband has a very strange system. Percocet hype him up and have caused him to go manic. He has had bad reactions to most of the medications he has been on. I do not want to scare you, because husband is really an odd duck